MAUDE Adverse Event Report: KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION,

KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION,
Catalog Number 390-01H3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.The actual device was not returned and could not be investigated.We assume the cause of this as follows: the facility has not reported any defects in the product, and we determine that it was due to the patient's condition and procedure.However, since health hazards to the patient (rupture of aneurysm and consiquent additional operation) occurred and have not recovered, and the causal relationship between health hazards and the product cannot be completely ruled out, we will submit mdr (30 days).In the instructions for use of i-ed coil (2376-1) , we state the potential of known risk as below; [device failures, adverse events and complications] the following device failures, adverse events and complications may occur during the use of the i-ed coil.However, device failures, adverse events and complications are not limited to those listed below.Immediately take appropriate measures in the event that any abnormality occurs.2.Adverse events (3) injury to blood vessels or tissues, vessel wall dissection, blood vessel perforation, blood vessel rupture (5) bleeding, ischemia (7) stroke, cerebral infarction (mfr repot# 3009761573-2024-00002).
 
Event or Problem Description
Case was 3.39mm wide anterior communicating artery unruptured aneurysm.First coil was successfully deployed which was a 3x4 complex extra soft coil.The second coil was deployed and about to detach in the aneurysm which was a 1.5 x 3 silk soft.The catheter kicked out if the aneurysm and the coil was removed and set aside.No issue at that time.The aneurysm was then reentered with a 156cm headway duo and additional support from the.038 dac moving distally.When entering the aneurysm the catheter did move the original coil and then we started to deploy the second coil.The coil was outside the aneurysm and the md thought it was the coil that caused the rupture/bleed.The second coil remained in the patient and the md thought it was enough coil to protect the now ruptured aneurysm.Unfortunately, the patient has some subarachnoid hemorrhage (sah) / intraventricular hemorrhage (ivh) and went for external ventricular drain (evd).Patient was given medication.

Brand Name
I-ED COIL SYSTEM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION,
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka-city, osaka 530-8 288,
JA  530-8288,
MDR Report Key19464079
Report Number2435151-2024-00002
Device Sequence Number20826395
Product Code HCG
UDI-Device Identifier04540778176478
UDI-Public(01)04540778176478(17)260831(10)KR093142
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2024
Report Date (Section F) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number390-01H3
Device Lot NumberKR093142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/07/2024
Event Location Hospital
Date Report to Manufacturer06/03/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA06/03/2024